How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 9806
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

Thank you, I'm going cold turkey from acohol and failed

This answer was rated:

Thank you
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I'm going cold turkey from acohol and failed first time. I lasted until midnght. The thing that did it was not the craving but an incessant and profound itching of the nose. I tried piriton and it didn't work. I've had a couple of drinks and the itching has eased. Is that uncommon and is there anything I can do about it. It was actually driving me insane.
thank you by the way
JA: How long have you been dealing with this? Are you having any breathing problems?
Customer: no
JA: Anything else in your medical history you think the Doctor should know?
Customer: I'v been treated for depression....fluoxtine and cyproxin Neither agreed with me.

Hi there.
Thank you for your question.
I will be helping you out with your concerns today.

Itching is an uncommon symptom that can happen after stopping alcohol intake but it is something that does happen in a number of people.

I would recommend that you should gradually wean off alcohol rather than stopping cold turkey which may help with this symptom.

Also, you can try using doxylamine rather than piriton to see if that would help you better when you do get itching next time around.

Also, if you really do want to stop cold turkey, the best thing to do is to have valium prescribed to you to control symptoms of withdrawal. Valium (diazepam) is the most effective medication for withdrawal symptoms.

Let me know if you have more questions.
Please rate me by clicking on one of the rating options (stars) at your end.
Kindest regards

Dr. SH and 10 other Medical Specialists are ready to help you
Customer: replied 12 days ago.
Can you descibe valium and how much should I take?

I will call you in a moment.